Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 227, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 23, 2019, 8:18 PM EST for 4 counties in Georgia. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2019, 8:18 PM EST (01:18 UTC)
- Expired
- Dec 24, 2019, 4:06 PM EST
- In force
- 20 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, GA, Crawford County, GA, Houston County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Echeconnee Creek at Houston Road near Byron (BYNG1). The gauge peaked at 15.54 ft at Dec 24, 2019, 2:00 AM EST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02214075, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
822
WGUS42 KFFC 240118
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
818 PM EST Mon Dec 23 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Echeconnee Creek near Byron affecting Bibb...Crawford...Houston
and Peach Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC021-079-153-225-241517-
/O.NEW.KFFC.FL.W.0227.191224T0118Z-000000T0000Z/
/BYNG1.1.ER.191223T2247Z.191224T0100Z.000000T0000Z.UU/
818 PM EST Mon Dec 23 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Echeconnee Creek near Byron.
* From this evening until further notice.
* At 8 PM Monday the stage was 15.3 feet...and rising/falling/steady.
* At 15 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Houston Road.
Portions of creek access roads and low lying areas will begin to
flood.
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$4 follow-up statements
405
WGUS82 KFFC 240133
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
833 PM EST Mon Dec 23 2019
...The Flood Warning continues for the following rivers in Georgia...
Echeconnee Creek near Byron affecting Bibb...Crawford...Houston
and Peach Counties
GAC021-079-153-225-241533-
/O.CON.KFFC.FL.W.0227.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.191223T2247Z.191224T0115Z.000000T0000Z.UU/
833 PM EST Mon Dec 23 2019
The Flood Warning continues for
The Echeconnee Creek near Byron.
* Until further notice.
* At 8 PM Monday the stage was 15.3 feet...and rising.
* Minor flooding is occurring.
* At 15 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Houston Road.
Portions of creek access roads and low lying areas will begin to
flood.
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$446
WGUS82 KFFC 240956
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
456 AM EST Tue Dec 24 2019
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
Echeconnee Creek near Byron affecting Bibb...Crawford...Houston
and Peach Counties
Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
Counties
GAC021-153-169-207-289-242356-
/O.CON.KFFC.FL.W.0226.000000T0000Z-191226T1200Z/
/MACG1.1.ER.191224T0745Z.191224T1800Z.191226T0600Z.NO/
456 AM EST Tue Dec 24 2019
The Flood Warning continues for
The Ocmulgee River near Macon.
* From early Thursday morning until Thursday morning.
* At 330 AM Tuesday the stage was 18.0 feet...and
rising slowly.
* Minor flooding is occurring.
* Flood stage is 18.0 feet.
* The river will continue rising to near 18.4 feet by this afternoon.
The river will fall below flood stage early Thursday morning.
* At 18.0 feet...Flood stage is reached. Minor flooding begins along
the river upstream and downstream from the gage at U.S. Highway 80
or Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk
and agricultural lands well downstream will be under a foot of
water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC021-079-153-225-242356-
/O.CON.KFFC.FL.W.0227.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.191223T2247Z.191224T0845Z.000000T0000Z.UU/
456 AM EST Tue Dec 24 2019
The Flood Warning continues for
The Echeconnee Creek near Byron.
* Until further notice.
* At 415 AM Tuesday the stage was 15.5 feet...and
steady.
* Minor flooding is occurring.
* Flood stage is 15.0 feet.
* At 15.0 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Houston Road.
Portions of creek access roads and low lying areas will begin to
flood.
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$
GAC091-271-315-242356-
/O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.191221T1730Z.191229T0000Z.000000T0000Z.NO/
456 AM EST Tue Dec 24 2019
The Flood Warning continues for
The Ocmulgee River near Abbeville.
* Until further notice.
* At 345 AM Tuesday the stage was 12.6 feet...and
rising slowly.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* The river will continue rising to near 12.7 feet by this evening
then begin falling.
* At 13.0 feet...Minor flooding of lowlands adjacent to the river
continue to expand into the flood plain. Flooding of the nearby
park and parking lot at the Abbeville boat ramp also expands.
&&
LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
3175 8299 3184 8320
$$033
WGUS82 KFFC 241742
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1242 PM EST Tue Dec 24 2019
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
Echeconnee Creek near Byron affecting Bibb...Crawford...Houston
and Peach Counties
Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
Counties
GAC021-153-169-207-289-250742-
/O.EXT.KFFC.FL.W.0226.000000T0000Z-191227T0200Z/
/MACG1.1.ER.191224T0745Z.191225T0000Z.191226T2000Z.NO/
1242 PM EST Tue Dec 24 2019
...Flood Warning extended until Thursday evening...The Flood Warning
continues for
The Ocmulgee River near Macon.
* Until Thursday evening.
* At 1130 AM Tuesday the stage was 18.2 feet...and rising slowly.
* Minor flooding is occurring and forecast.
* Flood stage is 18 feet.
* The river will continue rising to near 19.1 feet by this evening.
The river will fall below flood stage Thursday evening.
* At 19 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC021-079-153-225-250742-
/O.CON.KFFC.FL.W.0227.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.191223T2247Z.191224T0845Z.000000T0000Z.UU/
1242 PM EST Tue Dec 24 2019
The Flood Warning continues for
The Echeconnee Creek near Byron.
* Until further notice.
* At 1230 PM Tuesday the stage was 15.1 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 15 feet.
* At 15 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Houston Road.
Portions of creek access roads and low lying areas will begin to
flood.
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$
GAC091-271-315-250742-
/O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.191221T1730Z.191229T0600Z.000000T0000Z.NO/
1242 PM EST Tue Dec 24 2019
The Flood Warning continues for
The Ocmulgee River near Abbeville.
* Until further notice.
* At 1145 PM Tuesday the stage was 12.7 feet...and rising slowly.
* Minor flooding is occurring and forecast.
* Flood stage is 12 feet.
* The river will continue rising to near 13.1 feet by early Sunday
morning. Additional rises may be possible thereafter.
* At 13 feet...Minor flooding of lowlands adjacent to the river
continue to expand into the flood plain. Flooding of the nearby
park and parking lot at the Abbeville boat ramp also expands.
&&
LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
3175 8299 3184 8320
$$417
WGUS82 KFFC 242106
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
406 PM EST Tue Dec 24 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Echeconnee Creek near Byron affecting Bibb...Crawford...Houston
and Peach Counties
GAC021-079-153-225-242136-
/O.CAN.KFFC.FL.W.0227.000000T0000Z-191224T2106Z/
/BYNG1.1.ER.191223T2247Z.191224T0845Z.191224T1835Z.UU/
406 PM EST Tue Dec 24 2019
The Flood Warning is cancelled for
The Echeconnee Creek near Byron.
* This takes effect immediately.
* At 315 PM Tuesday the stage was 14.9 feet...and falling.
* Flood stage is 15 feet.
* The creek will continue to fall.
* At 15 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Houston Road.
Portions of creek access roads and low lying areas will begin to
flood.
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 23, 7:00 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Dec 23, 7:00 PM EST, 1 hour 18 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 700 PM EST Mon Dec 23 2019 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Tuesday Night/... Current radar loop shows an area of showers across the Carolinas and another area along the west coast of FL. There are some very light showers across GA but they are not dumping any significant amounts of precip. These showers are mainly associated with the parent low center now along the west coast of FL between TPA and TLH. This low center is expected to weaken a bit as it moves east across Northern FL and pushes into the Atlantic between 06z and 12z Tuesday. This lows movement will pull the sowers across the southeastern states eastward out to sea with it. This will allow high pressure to build into the region from the Eastern Great Lake states and the New England area. typically this time of year when wee see a ridge build into our area from the NE we can expect cool easterly flow as a CAD situation sets up. The main difference with this ridge is our source region is not to cold with temps in the 40s and 50s expected across the Mid atlantic states Tuesday. This will allow temps across North and Central GA to reach into the 60s to near 70 tomorrow, with lows tonight and Tuesday night in the 40s and 50s. 01 .LONG TERM /Wednesday through Monday/... While there's no Winter Wonderland is in store for Christmas morning, which is where we begin our long term period, at least weather conditions will have improved significantly from the last several days. Morning low temperatures in the low 40s will rise into the low 60s with mostly clear skies and no precip in the forecast. Beyond, the upper-level ridging driving high pressure near the surface will weaken as the ridge axis moves east of the forecast area. With weak high pressure in place, temperatures will be fairly consistent through Sunday, although gradually increasing each consecutive day. By the weekend, we could even be flirting with some records as highs begin to reach the upper-60s to lower-70s with lows only reaching the lower-50s at times, all about 12-25 degrees above seasonal norms. Long term models are still divided over the evolution of the next storm system towards the end of the week, as major differences exist between the interactions of a shortwave trough over the northwestern CONUS and a cut-off low pressure system in the Southwestern CONUS. How these two systems interact will determine when the next round of showers come through along with an associated cold front. Until these differences become more resolved, we'd expect a chance of showers from Saturday night through the rest of the long term period, with precision increasing as better sampling takes place over the next several days. Thiem && .AVIATION... 00Z Update... IFR conditions persist across the taf sites with some light rain and drizzle. Visibilities may continue to vary from IFR to MVFR or even VFR most of the night. Expect some gradual improvement in ceilings but think it could be more toward sunrise. Conditions improving to MVFR and then VFR by early afternoon Tuesday. Rain and drizzle ending after sunrise. Winds will stay just east of north through the period with speeds gradually diminishing. //ATL Confidence...00Z Update... Confidence medium on all elements 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 50 67 41 61 / 80 5 0 0 Atlanta 51 67 44 61 / 70 5 0 0 Blairsville 44 66 39 62 / 50 0 0 0 Cartersville 47 68 43 63 / 60 5 5 0 Columbus 52 70 47 67 / 60 10 0 0 Gainesville 49 66 42 61 / 60 5 0 0 Macon 52 69 43 64 / 70 20 0 0 Rome 47 68 43 63 / 40 5 5 0 Peachtree City 50 68 43 63 / 70 5 0 0 Vidalia 54 68 44 64 / 80 40 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Thiem AVIATION...41
Hazardous weather outlook, Dec 23, 2:51 PM EST, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 251 PM EST Mon Dec 23 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 251 PM EST Mon Dec 23 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. The shield of heavier rain has pushed eastward with only light showers lingering behind this afternoon and evening. As a result, the main threat of flooding has ended and the Flood Watch has been cancelled. However, continued runoff could result in some minor rises of creeks, streams, and low lying areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 1:56 PM EST | River Flood Warning | FFC | Floyd | 42 hr |
| Dec 24, 4:38 PM EST | River Flood Warning | FFC | Catoosa | 26 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.